Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Tulsa, OK

August 18, 2015Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 18, 2015, 10:21 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 10:21 PM CDT (03:21 UTC)
Expired
Aug 18, 2015, 10:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WWUS84 KTSA 190321
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT TUE AUG 18 2015
 
OKZ054-190345-
OSAGE OK-
1021 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045
PM CDT...

AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND
NELAGONEY.

LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632
TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661 

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:31 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 18, 9:31 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT TUE AUG 18 2015

...UPDATE...

.DISCUSSION...
A LOW PRESSURE SYSTEM CONTINUED TO PUSH NORTHEAST ACROSS THE
NORTHERN PLAINS THIS EVENING...WITH A TRAILING COLD FRONT MOVING
SOUTHEAST FROM WESTERN OKLAHOMA THROUGH EASTERN KANSAS AND WESTERN
MISSOURI INTO IOWA AND MINNESOTA. ALONG AND AHEAD OF THE COLD
FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS
THE OKLAHOMA TEXAS PANHANDLES AND ALSO ALONG AND NORTH OF A LINE
FROM PAWNEE OKLAHOMA IN NORTHEAST OKLAHOMA TO NEOSHO IN
SOUTHWESTERN MISSOURI. LATEST TRENDS HAVE BEEN TO LESSEN THE
OVERALL SEVERE THREAT WHILE BECOMING MORE OF A HEAVY RAIN THREAT
AS THE CAP STRENGTHENS AND PRECIPTABLE WATER AMOUNTS HOLD NEAR
1.75 INCHES. IF TRENDS CONTINUE...THE CURRENT SEVERE WATCH FOR
PARTS OF NORTHEAST OKLAHOMA SHOULD BE ALLOWED TO EXPIRE AT 10PM.

OVERNIGHT TONIGHT...THE COLD FRONT WILL CONTINUE TO PUSH ACROSS
EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. LATEST SHORT TERM
MODEL RUNS HAVE INDICATED THE PRECIP OVER THE PANHANDLES JOINING
UP WITH THE ONGOING SHOWERS AND THUNDERSTORMS ALONG/NEAR THE FRONT
AND SPREAD SOUTHWARD ACROSS THE CWA WITH THE MOVEMENT OF THE
FRONT TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TOWARD 1
INCH...WITH LOCALLY HIGHER AMOUNTS ARE ANTICIPATED...MAINLY NORTH
OF INTERSTATE 40. THESE CONDITIONS COULD CREATE FLASH FLOODING
CONDITIONS...ESPECIALLY ON TOP OF RAINFALL THAT HAS ALREADY
FALLEN THIS EVENING. THE GREATEST PRECIP POTENTIAL DURING THE
NIGHT SHOULD BE MAINLY NORTH OF A LINE FROM MCALESTER TO OZARK
ARKANSAS LINE...WITH THE GREATER CHANCES SHIFTING SOUTH AND EAST
DURING THE DAY WEDNESDAY.

ALSO BEHIND THE COLD FRONT...NORTHERLY WINDS AND A MUCH COOLER
AIRMASS WILL BEGIN TO FILTER INTO THE REGION. LOWS TEMPS WEDNESDAY
MORNING ARE EXPECTED TO GET INTO THE 60S ACROSS MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TO THE LOW/MID 70S FOR LOCATIONS
SOUTH OF INTERSTATE 40. THUS...FOR THE EVENING UPDATE...WILL
ADJUST HOURLY POPS/WX AND QPF BASED ON THE MENTIONED ABOVE/CURRENT
TRENDS AND TO ADD MINOR TWEAKS TO TEMPS/WIND GRIDS FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  70  55  82 /  80  80  10   0
FSM   73  79  60  80 /  60  80  40  10
MLC   70  74  60  80 /  60  80  30  10
BVO   61  71  51  82 /  80  70  10   0
FYV   67  70  53  77 /  80  80  30  10
BYV   66  68  54  77 /  80  80  30   0
MKO   65  70  56  78 /  80  80  20  10
MIO   61  69  53  82 /  80  80  10   0
F10   66  71  57  80 /  70  80  20  10
HHW   76  82  63  80 /  30  80  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
Hazardous weather outlook, Aug 18, 9:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT TUE AUG 18 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CDT TUE AUG 18 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS
MUCH OF NORTHEAST OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS LATE
THIS EVENING AS A COLD FRONT BEGAN TO MOVE INTO THE REGION. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
SOUTHWARD ACROSS THE REGION OVERNIGHT TONIGHT WITH THE MOVEMENT
OF THE COLD FRONT. GREATER PRECIPITATION CHANCES LOOK TO BE MAINLY
NORTH OF A LINE FROM MCALESTER OKLAHOMA TO OZARK ARKANSAS.

INSTABILITY CONTINUES TO WEAKEN LATE THIS EVENING...ALLOWING FOR
SEVERE WEATHER POTENTIAL TO LESSEN. AN ISOLATED SEVERE POTENTIAL
WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...THOUGH THE GREATER
THREAT DURING THE NIGHT WILL BE HEAVY RAINFALL AND POTENTIAL
FLASH FLOOD CONDITIONS. ADDITIONAL RAINFALL UP TOWARD ONE INCH
WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED BUT NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS
THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A
LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN
POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT
ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE
FRONT PUSHES SOUTH OF THE RED RIVER.

THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY
ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT
BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE
AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS
DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 18, 5:55 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT TUE AUG 18 2015

OKZ054-182330-
OSAGE OK-
555 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
630 PM CDT...

AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
SHIDLER TO 4 MILES SOUTH OF PONCA CITY...AND MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WINDS UP TOWARD 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9610 3658 9676 3658 9689 3660 9692
      3658 9698 3659 9706 3660 9704 3669 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2254Z 244DEG 21KT 3684 9670 3665 9710
Special weather statement, Aug 18, 6:29 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE AUG 18 2015

OKZ054-190015-
OSAGE OK-
629 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
715 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORAKER TO 4 MILES
EAST OF PONCA CITY...AND MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9611 3657 9677 3657 9689 3660 9692
      3658 9698 3659 9706 3660 9704 3669 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2329Z 256DEG 19KT 3687 9653 3670 9699
Special weather statement, Aug 18, 7:09 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE AUG 18 2015

ARZ029-190045-
SEBASTIAN AR-
709 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 745 PM CDT...

AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BONANZA...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH...GREENWOOD...BARLING...HACKETT...BONANZA...JENNY LIND AND
RYE HILL.

LAT...LON 3519 9443 3522 9444 3529 9444 3539 9436
      3523 9422
TIME...MOT...LOC 0008Z 238DEG 16KT 3523 9441
Special weather statement, Aug 18, 7:30 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT TUE AUG 18 2015

OKZ054-059-190115-
PAWNEE OK-OSAGE OK-
730 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE AND WEST
CENTRAL OSAGE COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF MARLAND...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALSTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3669 9700 3664 9697 3666 9673 3645 9671
      3644 9703 3651 9703 3651 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706
TIME...MOT...LOC 0029Z 270DEG 25KT 3654 9711
Special weather statement, Aug 18, 7:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE AUG 18 2015

OKZ054-190130-
OSAGE OK-
747 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 830 PM
CDT...

AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF BURBANK...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWHUSKA...FAIRFAX AND BURBANK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3665 9674 3665 9684 3671 9685 3675 9634
      3653 9636 3652 9672
TIME...MOT...LOC 0046Z 275DEG 22KT 3666 9669
Special weather statement, Aug 18, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT TUE AUG 18 2015

OKZ054-190345-
OSAGE OK-
1021 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045
PM CDT...

AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND
NELAGONEY.

LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632
TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 18, 7:30 PM CDTSpecial Weather StatementTSAPawnee45 min
Aug 18, 7:43 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Aug 18, 7:47 PM CDTSpecial Weather StatementTSAOsage43 min
Aug 19, 2:13 AM CDTSpecial Weather StatementTSATulsa47 min
Aug 19, 3:34 AM CDTAreal Flood AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 6 more3 hr
Aug 19, 5:55 AM CDTAreal Flood AdvisoryTSAAdair, Delaware, Haskell, McIntosh, Pittsburg, Sequoyah3 hr
Aug 19, 6:43 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah3 hr
Aug 18, 7:09 PM CDTSpecial Weather StatementTSASebastian36 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.